MAUDE Adverse Event Report: IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM
Model Number 0064597
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional serial numbers continued: (b)(4).Additional lot numbers continued: cw374, x514, r160.
 
Event or Problem Description
This report summarizes 10 malfunction events.A review of the events indicated that ten (10) patient samples tested on the neo iris, automated blood bank system produced inaccurate results.A review indicated that five (5) patient sample tests using the neo iris automated blood bank system produced an unexpected false negative result for the anti-e antibody; three (3) for the anti-c antibody; one (1) for the anti-fya antibody; four (4) for the anti-s antibody; one (1) for the anti-jka antibody; one (1) for the anti-cw antibody and one (1) for the anti-fyb antibody.Two (2) instrument malfunctions produced inaccurate abo using the abo forward typing assay based on historical results for the patients.Subsequent testing of reagent retention lots, reviews of design history records and reagent antigen validation testing of the initial bulk product used for commercial vialing showed acceptable results.Through post event tests and investigations, no specific causes were determined for the malfunctions.

Brand Name
NEO IRIS
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30091 5625
MDR Report Key10731831
Report Number1034569-2020-00057
Device Sequence Number14209584
Product Code KSZ
UDI-Device Identifier10888234002321
UDI-Public10888234002321
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK180243
Number of Events Summarized10
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0064597
Device Catalogue Number0064597
Device Lot NumberN597,SC672,504876,CW371,CW373
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1